Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 27, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Sep 15, 2020, 11:00 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It was in force for 8 hr. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2020, 11:00 PM CDT (04:00 UTC)
- Expired
- Sep 16, 2020, 6:45 AM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 50 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 11:03 PM CDT | FLASH FLOOD | 1 Sse Goulding, FL | ROAD CLOSURE DUE TO FLOODING: DEVILLIERS ST PENSACOLA, FL. |
| Sep 15, 11:04 PM CDT | FLASH FLOOD | 1 E Goulding, FL | ROAD CLOSURE DUE TO FLOODING: N. 6TH AVENUE PENSACOLA, FL. |
| Sep 15, 11:08 PM CDT | FLASH FLOOD | 2 Sse Brownsville, FL | ROAD CLOSURE DUE TO FLOODING: SONIA ST. PENSACOLA, FL. |
| Sep 15, 11:09 PM CDT | FLASH FLOOD | 1 S Goulding, FL | ROAD CLOSURE DUE TO FLOODING: G ST. PENSACOLA, FL. |
| Sep 15, 11:12 PM CDT | FLASH FLOOD | 1 N Pensacola, FL | ROAD CLOSURE DUE TO FLOODING: 17TH AVE PENSACOLA, FL. |
| Sep 15, 11:14 PM CDT | FLASH FLOOD | 1 N East Pensacola Heig, FL | ROAD CLOSURE DUE TO FLOODING: E AVERY PENSACOLA, FL. |
| Sep 16, 12:08 AM CDT | FLOOD | Pensacola Nas, FL | 18.25IN OF RAIN AT NAS PENSACOLA. REPORTED BY A TRAINED SPOTTER. |
| Sep 16, 2:55 AM CDT | HEAVY RAIN 6.25 | 2 W Miflin, AL | 6.252IN OF RAIN MEASURED SINCE MIDNIGHT AT THE FOLEY, AL MESONET STATION. |
| Sep 16, 4:59 AM CDT | HEAVY RAIN 15.53 | Pensacola High School, FL | 15.53IN OF RAIN OBSERVED AT: 500 W MAXWELL ST. PENSACOLA FROM WEATHER STATION. |
| Sep 16, 5:26 AM CDT | HEAVY RAIN 4.01 | Bay Minette, AL | 4.01IN OF RAIN MEASURED IN BAY MINETTE, AL. REPORTED BY A TRAINED SPOTTER. |
| Sep 16, 5:50 AM CDT | HEAVY RAIN 6.92 | 2 Nnw Robertsdale, AL | 6.921IN OF RAIN REPORTED SINCE MIDNIGHT AT THE ROBERTSDALE, AL SOUTH ALABAMA MESONET SITE. |
| Sep 16, 5:53 AM CDT | HEAVY RAIN 18.68 | Gasque, AL | 18.681IN OF RAIN MEASURED AT THE GASQUE, AL MESONET SITE. |
| Sep 16, 6:04 AM CDT | HEAVY RAIN 5.87 | 1 Ese Elberta, AL | 5.866IN OF RAIN MEASURED SINCE MIDNIGHT AT THE ELBERTA, AL MESONET STATION. |
| Sep 16, 6:07 AM CDT | HEAVY RAIN 4.74 | 2 Ne Fairhope, AL | 4.736IN OF RAIN MEASURED SINCE MIDNIGHT AT THE FAIRHOPE, AL MESONET STATION. |
| Sep 16, 6:24 AM CDT | HEAVY RAIN 24.8 | Pensacola Nas, FL | 24.8IN OF RAIN MEASURED AT NAS PENSACOLA, FL. REPORTED FROM TRAINED SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452
WGUS54 KMOB 160400
FFWMOB
ALC003-097-FLC033-091-113-161145-
/O.NEW.KMOB.FF.W.0027.200916T0400Z-200916T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
1100 PM CDT Tue Sep 15 2020
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Baldwin County in southwestern Alabama...
Southeastern Mobile County in southwestern Alabama...
Escambia County in northwestern Florida...
Okaloosa County in northwestern Florida...
Santa Rosa County in northwestern Florida...
* Until 645 AM CDT Wednesday.
* At 11 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 16 inches of rain have
fallen close to the coast over portions of southern Baldwin County
Alabama and into the western Florida Panhandle. Flash flooding is
already occurring.
HAZARD...Life threatening flash flooding. Tropical rainbands
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Downtown Mobile, Midtown Mobile, Pensacola, Prichard, Ferry Pass,
Brent, West Pensacola, Wright, Fort Walton Beach, Ensley, Daphne,
Tillmans Corner, Warrington, Crestview, Fairhope, Saraland,
Niceville, Gonzalez, Destin and Eglin AFB.
This is ALREADY progressing into a serious situation, with locally
30" of rain during the next 24 hours and within this warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3038 8841 3074 8841 3077 8826 3096 8795
3100 8719 3088 8686 3078 8639 3037 8639
3039 8665 3021 8801 3024 8809 3020 8831
3025 8834 3027 8813 3037 8827
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
JMMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 7:02 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Sep 15, 7:02 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Mobile AL Issued by National Weather Service Key West FL 702 PM CDT Tue Sep 15 2020 .AVIATION... 00Z issuance...Hurricane Sally continues to move closer to the Alabama coast at a slow pace, with landfall occurring late tonight or early tomorrow morning. The thundery squalls will remain affecting the terminals through most of the day tomorrow, with conditions improving first at MOB. The squalls will bring very heavy downpours and hurricane-force wind gusts, especially at BFM and MOB tonight through tomorrow morning. Crosswind gusts will fall below 35 knots tomorrow afternoon. Due to the slow and, at times, erratic motion of Sally, expect frequent amendments. Heavy rainfall will result in residual ponding or flooding along the tarmac, even after the winds subside. /SDR && .PREV DISCUSSION... /issued 446 PM CDT Tue Sep 15 2020/ NEAR TERM UPDATE /Now Through Wednesday/...Hurricane Sally is currently located roughly 85 miles south of Mobile moving north at 2 mph. Rain bands will continue to rotate inland as Sally is forecast is make landfall near the eastern end of Dauphin Island early Wednesday morning and track and slowly track northeast from there. Considering this, hurricane force winds remain likely late tonight into Wednesday for Mobile and Baldwin counties. Sally's wind field is forecast to weaken/shrink rapidly soon after landfall. Based on the latest forecast, Tropical Storm Warnings have been expanded inland. As Sally nears today, storm relative helicity values will ramp up across the area, setting the stage for isolated tornadoes, especially near the coast. A slight risk for severe storms is also in effect for coastal areas for the possibility of tornadoes. The biggest story will likely be the heavy rainfall as the system is expected to only be in western Escambia County, Alabama by Wednesday evening. This will result dangerous torrential rainfall across much of the region, which will result in life threatening flash flooding across much of the area. Dangerous river flooding is also expected as many rivers are expected to go into moderate to major flooding with some near record crests forecast. Residents should monitor the latest river forecasts and be prepared to seek higher ground. It is extremely important to stay vigilant and have an action plan in place as short term adjustments to track and intensity can still occur. Therefore, please make sure to continue to check our web-page (weather.gov/mob) as well as the National Hurricane Center (www.hurricanes.gov) for the latest updates and information on Hurricane Sally. /13 SHORT TERM /Wednesday night Through Friday night/...Sally will continue to slowly move northeast and out of our area early Thursday morning. Although Sally will be weakening, the risk of additional heavy rain will continue through Thursday. The river flood threat will continue as runoff continues. Sally will merge with a frontal boundary on Friday as it pulls away to the northeast. The front moves south across the area on Friday with isolated to scattered showers and thunderstorms ahead of the front. Some drier and cooler air can be expected in the wake of the front for the weekend. /13 EXTENDED TERM /Saturday Through Tuesday/...Global spectral models show mid-level trough from the Appalachians to the TX coast Saturday slipping southward by the early half of next week. Rain chances lower to 10% or less over the interior but will keep a small PoP going over the coast. After Sally, will look forward to a more settled/quieter pattern. The significant rainfall and runoff from Sally in the near and short term periods will keep local river stages high with moderate to major river flooding continuing over many rivers in the local Hydrologic Service Area. A high risk of rip currents will likely linger into the weekend. /10 MARINE...Dangerous conditions to continue over the marine area with Hurricane Sally. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Local storm report, Sep 15, 10:37 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1037 PM CDT TUE SEP 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLOOD PENSACOLA NAS 30.35N 87.32W
09/15/2020 ESCAMBIA FL TRAINED SPOTTER
16.27IN OF RAIN MEASURED AT NAS PENSACOLA.
REPORTED BY A TRAINED SPOTTER.
&&
SRMLocal storm report, Sep 15, 10:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1050 PM CDT TUE SEP 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM FLASH FLOOD 1 E PENSACOLA BEACH 30.34N 87.12W
09/15/2020 ESCAMBIA FL EMERGENCY MNGR
ROAD CLOSURE DUE TO FLOODING: VIA DE LUNA DR
PENSACOLA BEACH, FL.
&&
SRMLocal storm report, Sep 15, 10:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1051 PM CDT TUE SEP 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD 2 SSW GULF BREEZE 30.33N 87.19W
09/15/2020 ESCAMBIA FL PUBLIC
ROAD CLOSURE DUE TO FLOODING: FORT PICKENS
BEACH RD PENSACOLA BEACH, FL.
&&
SRMLocal storm report, Sep 15, 10:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1054 PM CDT TUE SEP 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM FLASH FLOOD 1 WNW JOHNSONS BEACH 30.31N 87.43W
09/15/2020 ESCAMBIA FL EMERGENCY MNGR
ROAD CLOSURE DUE TO FLOODING: GONGORA DR.
ESCAMBIA COUNTY, FL.
&&
SRMLocal storm report, Sep 15, 10:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1057 PM CDT TUE SEP 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM FLASH FLOOD 2 N GULF BREEZE 30.39N 87.18W
09/15/2020 GMZ634 FL EMERGENCY MNGR
ROAD CLOSURE DUE TO FLOODING: THREE MILE
BRIDGE IN PENSACOLA, FL.
&&
SRMLocal storm report, Sep 15, 10:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1059 PM CDT TUE SEP 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM FLASH FLOOD 1 NNE PENSACOLA INTERNA 30.49N 87.18W
09/15/2020 ESCAMBIA FL EMERGENCY MNGR
ROAD CLOSURE DUE TO FLOODING: CAPE TRAFALGAR
CT. PENSACOLA, FL.
&&
SRMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 9:54 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 6 hr |
| Sep 15, 10:53 PM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 5 days |
| Sep 15, 11:36 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 28 min |
| Sep 16, 1:03 AM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Sep 16, 2:59 AM CDT | Tornado Warning | MOB | Santa Rosa | 31 min |
| Sep 16, 3:42 AM CDT | Tornado Warning | MOB | Santa Rosa | 15 min |
| Sep 16, 3:44 AM CDT | Tornado Warning | MOB | Okaloosa | 16 min |
| Sep 16, 3:45 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 8 hr |
| Sep 16, 3:58 AM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Sep 16, 4:00 AM CDT | Tornado Warning | MOB | Okaloosa | 15 min |
| Sep 16, 5:00 AM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 10 hr |
| Sep 16, 9:33 AM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 8 hr |
| Sep 16, 9:49 AM CDT | Flash Flood Warning | MOB | Escambia | 9 hr |
| Sep 16, 1:21 PM CDT | Coastal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 15 hr |
| Sep 16, 1:21 PM CDT | High Surf Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 15 hr |
| Sep 16, 1:35 PM CDT | Wind Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 10 hr |
| Sep 16, 2:26 PM CDT | Areal Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 12 hr |
| Sep 15, 7:31 PM CDT | Special Marine Warning | MOB | 59 min | |
| Sep 15, 8:16 PM CDT | Special Marine Warning | MOB | 44 min | |
| Sep 15, 8:29 PM CDT | Areal Flood Advisory | MOB | Mobile | 4 hr |
| Sep 15, 11:40 PM CDT | Special Marine Warning | MOB | 25 min | |
| Sep 16, 1:32 AM CDT | Special Marine Warning | MOB | 88 min | |
| Sep 16, 2:08 AM CDT | Special Marine Warning | MOB | 22 min | |
| Sep 16, 2:57 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Sep 16, 3:04 PM CDT | Flash Flood Warning | MOB | Covington, Escambia | 116 min |
| Sep 16, 4:18 PM CDT | Small Craft Advisory | MOB | 14 hr | |
| Sep 16, 4:45 PM CDT | Areal Flood Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 12 hr |
Nearby
Flash Flood Warnings in Florida, 2020Flash Flood Warnings in Alabama, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.